Megace ES Overdose

It is possible for someone to take too much Megace ES (megestrol ES). Overdosing on this medicine may cause problems like abdominal (stomach) pain, diarrhea, or chest pain. Make sure to seek immediate medical treatment if you think you have taken too much of this drug. A healthcare provider may administer activated charcoal or provide supportive care.

Can You Take Too Much Megace ES?

Megace® ES (megestrol ES) is a prescription hormone medication approved for use in people with acquired immunodeficiency syndrome (AIDS) who are experiencing loss of appetite, malnutrition, and significant weight loss. It belongs to a group of medicines known as progestins. As with most medicines, it is possible to overdose on Megace ES.
 
The specific effects of an overdose would likely vary, however, depending on a number of factors, including the Megace ES dosage and whether it was taken with any other medications or substances.
 

Effects of an Overdose

In clinical studies, doses as high as 1200 mg a day have been given without any serious side effects. There have been a few reported cases of an overdose with this medicine. Based on the available information, possible effects of a Megace ES overdose may include:
 
  • Diarrhea
  • Nausea
  • Abdominal (stomach) pain
  • Shortness of breath
  • Cough
  • Unsteady gait (problems walking)
  • Low energy
  • Chest pain
  • Increased blood pressure
  • Increased appetite
  • Increases in blood sugar (hyperglycemia)
  • Swelling of the legs, ankles, and feet (edema).
 

Treatment Options for a Megace ES Overdose

Treatment for a Megace ES overdose may vary. If the overdose was recent, a healthcare provider may administer activated charcoal to help reduce the amount of the medication absorbed into the bloodstream. Dialysis is not expected to be helpful for removing Megace ES from the body.
 
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For instance, fluids may be given through a line into a vein (intravenous, or IV, fluids) if diarrhea or vomiting causes dehydration.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much Megace ES.

Megace ES Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.